Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Heart blockage, stents placed, numbness, weight loss. What is this a sign of?

My Grandfather is eighty years old. About three months ago, the doctor found two blockages and put one stent in, and then two weeks later they put the second one in. During the second one, the first one collapsed and he had to have it fixed at the same time, which meant that they had to put an excessive amount of the dye in. Well since then, my grandpa who has been a rock mason for the last seventy years of this life and worked everyday up until the day he had the stents put in, has lost all energy, he can barely make it to the couch and back to his bed. He has lost over twenty pounds, and has had numbness in his body. It started in his hand and feet . Now, tonight, his hands and feet are completely numb and numbness has also developed in his left knee and right side of chest . His heart doctor knows and keeps saying that it is unrelated and that his heart is fine. But none of this started until the second stent surgery. Please tell me what you think about this. What is this a sign of? And should he go to an ER? Please help
Asked On : Thu, 28 Jun 2012
Answers:  1 Views:  263
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

     It is probably NOT related to the stent or the procedure. There is an old expression, “Post hoc ergo propter hoc”, meaning ‘after this, therefore because of this’ / It is natural human tendency to associate things with the immediate past - which is always not true...
     The same disease process affecting the heart could also be affecting the brain and its blood vessels... He may benefit by seeing a neurologist have to be followed up by a neurologist MRI may be needed. MRA (MRI angiography) shows blood vessels and is generally done at the same sitting.
     Weight loss at this age is ominous and needs further investigations by an Internist – things like Diabetes, Malignancy, Depression have to be evaluated...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 27 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor